Painful neck

Hi, suffering with my neck quite severely at the moment. Due an endo app. in Jan when he plans to increase my 2 doses a day of T3 to 3 doses and take me off T4 altogether. I have had a painful, stiff neck on one side for over 30 years but has been manageable up until 2 months ago. I feel I need an increase in meds in general, feeling cold again, even in a heated school I have to wear a scarf! Panda/puffy eyes back (eye puffiness is always the first thing to show if meds decreased) and constant drippy nose. In the experience of forumites am I right thinking my neck pain indicates a need for meds increase? Thanks in advance.

7 Replies

oldestnewest
  • MissLillyskisses,

    If you post your recent thyroid results and ranges (the figures in brackets after results) we will be able to see whether you are under medicated.

    Have you had any investigations to rule out other causes of one sided neck pain?

  • What amount are your doses of T4 and also combined T3 per day.

  • Hi, T4 50mcg a day, T3 20mcg twice a day. Was on 75 of T4 but endo twitchy as I was suppressed and filled me with the scare stories of bone density and heart risk. Never had investigations re this neck pain. Have had physio in past for OA but this pain is so different from that.

    July blood test:

    TSH < 0.05

    T4 16.4

    T3 5.0 (no reference ranges in endo's letter)

    Thank you.

  • You are taking approx equivalent to 170mcg of levo with the combined dose.

    As your Endo is considering dropping your T4 altogether, I wonder (I am not medically qualified) if you took the T3 and T4 as one combined dose and I'll give you a link for you to consider. I, personally, have always taken one daily dose of whatever I've taken (and I have had quite a few combinations) as it is more convenient and the T3 might work better.

    I am now well on T3 only and T4 didn't do me any favours.

    web.archive.org/web/2010103...

    Go to the date December 17, 1997 on this link but you might find the other questions/answers informative as well.

    web.archive.org/web/2010103...

  • I have been on 200mcg T4 in the past but ended up symptomatic and had the referral to endo as a result. I am not looking forward to three doses a day of T3, if next blood test confirms what he wants to do and will ask if I can have two doses at once and stick to the regime I have at present which is on an empty stomach twice a day. Thank you for the above links and your time answering shaws.

  • I take my dose of T3 once daily and am fine and the doctor who wrote the above links, took his 150mcg in the middle of the night.

    Endocrinologists are unaware (it seems to me) of the role of liothyronine (T3) considering it is the only Active thyroid hormone.

    When supplementing with it they think because it 'peaks' in the blood shortly after swallowing that it may cause a problem. In fact, when T3 is absorbed into our blood stream it then enters our receptor cells (we have billions) and the work of that single dose continues between one and three days.

    I do hope your Endocrinologist is amenable to your suggestion and hope you find a benefit :)

  • Thank you shaws, you have given me lots to think about. Thank you so much.

You may also like...